Page 1 of 2 12 LastLast
Results 1 to 10 of 13

Thread: Bowel problems after Botox?

  1. #1

    Bowel problems after Botox?

    In 8 years of being paralyzed I've never had bowel problems. I've been lucky to always be regular and I've never had to deal with accidents. Well a few months ago I had Botox on my bladder and right after that I started having diarrhea. I associate the diarrhea with the Botox because nothing else had changed. Now I have no regularity. And I'm having diarrhea at least once a week. Whenever I try to do my bowel program I'm only able to get a very small amount out and then boom it all comes out in the form of explosive diarrhea. My SCI couldn't think of what could be wrong except maybe I had c diff n he gave me medicine for that, but it didn't help. I've tried probiotics and Metamucil, but those didn't really help either. I'm really lost because I don't know what could have caused such a drastic change other than the Botox.

  2. #2
    Junior Member
    Join Date
    Jul 2014
    Location
    North Carolina USA
    Posts
    14
    Sorry to hear of your issue and hope you can get it resolved soon. Have you been drinking more fluids now that your bladder is under better control?

  3. #3
    Senior Member Prerun's Avatar
    Join Date
    Jan 2009
    Location
    Oconto Falls, WI
    Posts
    190
    I'm contemplating botox for my bladder, but I don't want bowel issues. I'm hoping that a few people with experience in this area jump in.

  4. #4
    I have not seen problems with bowel management following bladder Botox, and we have done these procedures for nearly 10 years now. I suspect you still have c. diff, and this is causing your diarrhea. By definition, diarrhea is 3 or more loose stools in a 24 hour period, so if you are just having one loose stool a day, that is not diarrhea. If you are having any formed stools, you also would not be considered to still have c. diff either.

    Metamucil does not help much with loose stools. Fibercon will do much more, or Imodium, but none of these should be used if you still have an active c. diff infection.

    (KLD)

  5. #5
    It was never confirmed I had c diff. He didn't even really think I had it, but couldn't come up with any other reason that would cause the sudden change so he gave me the meds "just incase." Basically I was asking for suggestions on what could cause me to suddenly become irregular when I never was before.

  6. #6
    Are all your stools loose? If so, then you need to get your stool tested for c. diff. You should not have been treated with drugs for this without confirming the diagnosis with a c. diff tox test. Only if you are found NOT to have c. diff at this time should you consider the use of Fibercon or Imodium to firm up your stools.

    (KLD)

  7. #7
    I had bladder botox, but I suffer with chronic constipation, and it didnt make a difference with me

  8. #8
    I had botox in the bladder once, and yes, it did mess up my bowels until the botox wore off.

    I have a colostomy & irrigate it every other day to empty my bowels. I could not irrigate successfully while the effects of the botox were present. It basically slowed my bowels down and they emptied whenever they wanted to. While this was easily manageable with a colostomy, I was glad to be able to irrigate once again, as I like feeling cleared out.

  9. #9
    It sure sounds like C diff to me, get tested for it. Sometimes Flagyl does not work and Vancomycin is required. Had you been on any anti-biotics at the time all this started, it can happen even after your off the anti-biotics for 3 months or so. The main offenders are Clindamycin and a few others.
    "Life is about how you
    respond to not only the
    challenges you're dealt but
    the challenges you seek...If
    you have no goals, no
    mountains to climb, your
    soul dies".~Liz Fordred

  10. #10
    Scott, Thanks for being the only one that made me feel like I'm not crazy. It says on the Botox site that it can spread to other parts. I don't think its c diff because it doesn't happen every single day. It's exactly like you said it seems to have slowed my bowels down and now they empty whenever they want.

Similar Threads

  1. Replies: 2
    Last Post: 01-29-2014, 11:38 PM
  2. Problems after botox
    By jmcripple in forum Care
    Replies: 3
    Last Post: 01-14-2013, 03:25 PM
  3. Had botox in bladder and having problems
    By royals80 in forum Care
    Replies: 4
    Last Post: 04-05-2008, 01:47 AM
  4. Replies: 1
    Last Post: 01-15-2006, 02:24 PM
  5. Botox injection for bladder problems
    By antiquity in forum Care
    Replies: 8
    Last Post: 05-31-2002, 04:49 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •